Alert archive / Nebraska / Special Weather Statements in 2019
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 7, 2019, 8:49 PM MDT for Cherry County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2019, 8:49 PM MDT (02:49 UTC)
- Expired
- Aug 7, 2019, 9:30 PM MDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
County Cherry County, NE
The radar
The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted.
861 WWUS83 KLBF 080249 SPSLBF Special Weather Statement National Weather Service North Platte NE 949 PM CDT Wed Aug 7 2019 NEZ005-094-080330- Eastern Cherry NE-Western Cherry NE- 949 PM CDT Wed Aug 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL 1030 PM CDT/930 PM MDT/... At 949 PM CDT/849 PM MDT/, Doppler radar was tracking a strong thunderstorm 8 miles south of Nenzel, or 26 miles west of Valentine, moving east at 40 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Valentine, Kilgore, Nenzel, Merritt Reservoir, Crookston, Anderson Bridge State Wildlife Management Area, Schlagel Creek State Wildlife Management Area, Highway 97 crossing the Niobrara River and Big Alkali Lake State Wildlife Management Area. This includes the following highways... Highway 20 between mile markers 164 and 204. Highway 97 between mile markers 115 and 141. Highway 83 between mile markers 187 and 219. Highway 12 between mile markers 1 and 9. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4272 10122 4293 10118 4296 10042 4251 10052 TIME...MOT...LOC 0249Z 279DEG 35KT 4280 10106 $$ Thorne
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 7, 5:40 PM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 7, 5:40 PM MDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service North Platte NE 640 PM CDT Wed Aug 7 2019 .SHORT TERM...(This evening through Thursday night) Issued at 318 PM CDT Wed Aug 7 2019 The rapid refresh models have analyzed a h700mb wave across the Colorado front range this afternoon and a larger more formidable disturbance near Salt Lake City. Thunderstorms are forming on the Front Range in response to daytime heating and the h700mb wave. Additional storm development is expected across ern Wyoming from the Salt Lake disturbance. If these two areas of thunderstorms can merge then very heavy rain will fall across swrn Nebraska tonight, along and south of Interstate 80. As it stands, the models are in good agreement developing a MCS across the Plains tonight, but the track of the storm complex varies from Interstate 70 in KS to near Interstate 80 in Nebraska. The focus is an h850mb warm front poised along or south of the KS border. Very high precipitable water between 1.5 and 2.0 inches will be operating with 20kt winds at h500mb to produce heavy thunderstorms. Winds at 300mb are stronger, near 40kts, suggests the potential for brief severe storms. Given the fast and progressive nature of the disturbance, it would seem wind damage will out-weigh the threat of large hail. POPs for this event have been raised to near the likely category and the QPF forecast uses the wettest models such as the HRRR, RAP, HREF and NAM. No flood watch will be issued with this forecast for a few reasons. 1) the system appears to be fast moving. 2) the one hour flood guidance is around 2 inches. 3) the predictability of the track of MCS is low. 4) some models like the HRRR develop very little storm activity across Wyoming and favor KS over Nebraska for heavy rainfall. Moisture availability suggests an inch of rainfall could fall in 20 minutes as the storms roll through swrn Nebraska tonight and this will likely produce localized flooding. Storm activity should be in or approaching the eastern Panhandle around 23z this afternoon. The models are mostly quiet, rain-wise, Thursday and Thursday night. The SREF and NAMnest suggest storm activity developing on the Cheyenne divide Thursday afternoon. This could affect the Panhandle and swrn Nebraska Thursday night. Otherwise rain chances are mostly isolated. .LONG TERM...(Friday through Wednesday) Issued at 318 PM CDT Wed Aug 7 2019 The GFS and GFS ensemble are circulating another subtropical disturbance, currently over Baja Mexico, north through the Rockies and into Nebraska Saturday night. The ECM and GEM models are a bit south of the GFS. The SREF, GFS and NAM models show a surge of moisture ahead of the disturbance with precipitable water increasing to over 1.5 inches. Considering the dynamics and moisture available, the POP forecast is on the low side with just 40 percent in place. Later forecasts will likely raise this rain chance if the model forecast continuity is good. The subtropical moisture aloft and Gulf moisture in the lower levels is expected to decrease early next week. This is in the wake of a fairly strong cold front forecast to move through Sunday. High temperatures fall off into the upper 70s to lower 80s Sunday and beyond and rain chances become mostly isolated after Monday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 640 PM CDT Wed Aug 7 2019 Thunderstorm impacts continue to remain the greatest aviation concern in the current TAF cycle. A secondary concern will be low ceilings overnight and into Thursday morning. So far the storm coverage has been isolated and mainly confined to the west and north central Nebraska. In time we expect a greater coverage of storms, but not enough to warrant a prevailing group for either LBF or VTN. Initial storms may be severe with large hail, significant reductions in visibility and erratic gusty wind. Behind the storms, showers will give way to stratus overnight with MVFR or locally IFR possible. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Jacobs
Hazardous weather outlook, Aug 7, 2:12 PM MDT, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 312 PM CDT Wed Aug 7 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-082015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 312 PM CDT Wed Aug 7 2019 /212 PM MDT Wed Aug 7 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms will move through western and north central Nebraska this evening and tonight. Some storms may be severe, capable of producing large hail and damaging winds. The greatest potential for severe weather is generally along and south of Highway 92. Torrential rainfall may lead to localized flooding, especially for areas south of Interstate 80. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Daily thunderstorm chances exist through early next week, mainly during the evening and nighttime hours. A marginal risk of severe weather is in place for the eastern panhandle for Thursday, while the risk spreads across the Sandhills and southwest Nebraska on Friday. The main threats are hail, strong winds, and very heavy rain. Refer to later forecasts regarding severe potential for Saturday and beyond. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening, especially across southwest Nebraska. Reports of hail, wind, and flooding are appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte DS
In the hours before
Special weather statement, Aug 7, 4:20 PM MDT, 4 hours 29 minutes before
Special Weather Statement National Weather Service North Platte NE 520 PM CDT Wed Aug 7 2019 NEZ006-009-072300- Rock NE-Keya Paha NE- 520 PM CDT Wed Aug 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROCK AND SOUTHEASTERN KEYA PAHA COUNTIES UNTIL 600 PM CDT... At 520 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 11 miles northwest of Newport to 8 miles south of Bassett. Movement was southeast at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Bassett, Newport, Sybrant and Pony Lake. This includes the following highways... Highway 183 between mile markers 169 and 182. Highway 20 between mile markers 260 and 273. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4276 9927 4218 9927 4238 9955 4273 9953 TIME...MOT...LOC 2220Z 333DEG 14KT 4272 9947 4246 9950 CDC
Local storm report, Aug 7, 5:02 PM MDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 PM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 2 SW NEWPORT 42.58N 99.36W
08/07/2019 M1.00 INCH ROCK NE PUBLIC
HAIL HALF INCH TO QUARTER SIZE.
&&
SJACOBSSpecial weather statement, Aug 7, 5:35 PM MDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service North Platte NE
635 PM CDT Wed Aug 7 2019
NEZ010-080015-
Holt NE-
635 PM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOLT COUNTY UNTIL 715 PM
CDT...
At 634 PM CDT, Doppler radar was tracking a strong thunderstorm near
Atkinson, or 11 miles west of O'Neill, moving east at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
O'neill, O'Neill, Atkinson, Ewing, Page, Inman and Emmet.
This includes the following highways...
Highway 20 between mile markers 285 and 328.
Highway 281 between mile markers 170 and 192.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4215 9830 4240 9914 4263 9903 4253 9831
4231 9830
TIME...MOT...LOC 2334Z 281DEG 42KT 4253 9886
ThorneSpecial weather statement, Aug 7, 6:16 PM MDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service North Platte NE
716 PM CDT Wed Aug 7 2019
NEZ010-080045-
Holt NE-
716 PM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HOLT COUNTY UNTIL
745 PM CDT...
At 716 PM CDT, Doppler radar was tracking a strong thunderstorm over
Page, or 13 miles southeast of O'neill, moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ewing and Page.
This includes Highway 20 between mile markers 318 and 328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4228 9851 4246 9849 4246 9831 4243 9830
4225 9830
TIME...MOT...LOC 0016Z 275DEG 24KT 4237 9840
JacobsSpecial weather statement, Aug 7, 8:27 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service North Platte NE
927 PM CDT Wed Aug 7 2019
NEZ006-007-009-010-080315-
Holt NE-Rock NE-Keya Paha NE-Boyd NE-
927 PM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROCK...NORTHERN
HOLT...NORTHEASTERN KEYA PAHA AND BOYD COUNTIES UNTIL 1015 PM CDT...
At 926 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gross to 6 miles southwest of Naper.
Movement was southeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Spencer, Atkinson, Stuart, Butte, Lynch, Naper, Gross, Bristow,
Dustin, Anoka, Scottville, Redbird State Wildlife Management Area,
Hull Lake State Wildlife Management Area, Mariaville, Opportunity,
Mills, Brocksburg, Spencer Dam, Midway and Dorsey.
This includes the following highways...
Highway 20 between mile markers 278 and 288.
Highway 281 between mile markers 192 and 223.
Highway 12 between mile markers 68 and 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4279 9831 4260 9831 4253 9905 4266 9931
4300 9949 4300 9855
TIME...MOT...LOC 0226Z 308DEG 22KT 4287 9858 4292 9922
ThorneSpecial weather statement, Aug 7, 8:49 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 949 PM CDT Wed Aug 7 2019 NEZ005-094-080330- Eastern Cherry NE-Western Cherry NE- 949 PM CDT Wed Aug 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL 1030 PM CDT/930 PM MDT/... At 949 PM CDT/849 PM MDT/, Doppler radar was tracking a strong thunderstorm 8 miles south of Nenzel, or 26 miles west of Valentine, moving east at 40 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Valentine, Kilgore, Nenzel, Merritt Reservoir, Crookston, Anderson Bridge State Wildlife Management Area, Schlagel Creek State Wildlife Management Area, Highway 97 crossing the Niobrara River and Big Alkali Lake State Wildlife Management Area. This includes the following highways... Highway 20 between mile markers 164 and 204. Highway 97 between mile markers 115 and 141. Highway 83 between mile markers 187 and 219. Highway 12 between mile markers 1 and 9. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4272 10122 4293 10118 4296 10042 4251 10052 TIME...MOT...LOC 0249Z 279DEG 35KT 4280 10106 Thorne
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:16 PM MDT | Special Weather Statement | LBF | Holt | 29 min |
| Aug 7, 8:27 PM MDT | Special Weather Statement | LBF | Boyd | 48 min |
| Aug 7, 8:46 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 44 min |
| Aug 7, 8:58 PM MDT | Tornado Warning | LBF | Holt | 32 min |
| Aug 7, 9:15 PM MDT | Special Weather Statement | LBF | Holt | 45 min |
| Aug 7, 9:26 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 49 min |
| Aug 7, 10:26 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 49 min |
| Aug 8, 12:49 PM MDT | Special Weather Statement | LBF | Arthur | 41 min |
| Aug 8, 1:28 PM MDT | Special Weather Statement | LBF | McPherson | 47 min |
| Aug 8, 1:54 PM MDT | Areal Flood Advisory | LBF | Frontier | 56 min |
| Aug 8, 2:00 PM MDT | Special Weather Statement | LBF | Lincoln | 45 min |
| Aug 8, 2:04 PM MDT | Special Weather Statement | LBF | McPherson | 41 min |
| Aug 8, 2:21 PM MDT | Areal Flood Warning | LBF | Keith, Perkins | 54 min |
| Aug 8, 2:33 PM MDT | Areal Flood Advisory | LBF | Lincoln | 2 hr |
| Aug 8, 2:46 PM MDT | Special Weather Statement | LBF | Lincoln | 44 min |
| Aug 8, 2:50 PM MDT | Special Weather Statement | LBF | Grant | 40 min |
| Aug 8, 2:54 PM MDT | Areal Flood Warning | LBF | Lincoln | 119 min |
| Aug 8, 3:06 PM MDT | Special Weather Statement | LBF | Hooker | 39 min |
| Aug 8, 3:10 PM MDT | Special Weather Statement | LBF | Custer | 50 min |
| Aug 8, 3:25 PM MDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Aug 8, 3:30 PM MDT | Special Weather Statement | LBF | Lincoln | 45 min |
| Aug 8, 3:38 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 37 min |
| Aug 8, 3:48 PM MDT | Special Weather Statement | LBF | Blaine, Garfield, Loup | 42 min |
| Aug 8, 3:54 PM MDT | Special Weather Statement | LBF | Custer | 51 min |
| Aug 8, 4:00 PM MDT | Special Weather Statement | LBF | Grant | 45 min |
| Aug 8, 4:14 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 46 min |
| Aug 8, 4:16 PM MDT | Special Weather Statement | LBF | Hayes | 44 min |
| Aug 8, 4:21 PM MDT | Areal Flood Advisory | LBF | Frontier, Hayes | 3 hr |
| Aug 8, 4:30 PM MDT | Special Weather Statement | LBF | Blaine, Garfield, Loup | 45 min |
| Aug 8, 4:39 PM MDT | Areal Flood Advisory | LBF | Blaine, Custer, Loup | 3 hr |
| Aug 8, 4:45 PM MDT | Special Weather Statement | LBF | Grant | 45 min |
| Aug 8, 4:54 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup | 51 min |
| Aug 8, 4:57 PM MDT | Special Weather Statement | LBF | Frontier | 48 min |
| Aug 8, 5:18 PM MDT | Special Weather Statement | LBF | Garfield | 42 min |
| Aug 8, 5:30 PM MDT | Special Weather Statement | LBF | Thomas | 45 min |
Nearby
Special Weather Statements in Nebraska, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.